Tornadoes · United States · Alabama · 2020
EF2 tornado, Adville to Wynnville, Alabama, April 12, 2020
From Adville to Wynnville, this EF2 tornado ran 5.6 miles across Blount County on April 12, 2020, touching down at 5:50 PM CDT and reaching 500 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 12, 2020
- Touchdown
- 5:50 PM CDT (22:50 UTC)
- Lifted
- 5:57 PM CDT (22:57 UTC)
- On the ground
- 7 minutes
- Path length
- 5.6 miles (8.9 km)
- Path width
- 500 yards (457 m)
- Deaths
- 0
- Injuries
- 0
- County
- Blount County
- Touchdown point
- 33.938, -86.568
- Lift-off point
- 33.983, -86.488
- Record number
- 2004121650-01
The damage survey
107 damage points were recorded along this path by NWS BMX and NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 117 mph.
- Numerous trees snapped and uprooted
- Mostly trees uprooted, softwoods. A few sporadic snaps embedded.
- House not sufficiently anchored
- Trees snapped and uprooted also
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An upper-level low over the southwest United States evolved into a negatively-tilted shortwave trough as it moved over the southeastern United States. A warm front steadily moved northward during the morning and afternoon hours on Sunday, April 12. This allowed an unstable air mass to move northward and overspread much of the region. At the same time, very strong wind shear developed over Alabama as the upper trough neared the state.||An initial wave of severe storms affected areas near and north of Interstate 20, involving tornadoes, damaging straight-line winds, and some hail. Through the evening, a second wave of thunderstorms affected the remaining areas of Central Alabama with tornadoes and damaging straight-line winds. Flooding also resulted from training rainfall near and north of Interstate 20. Some roads became impassible or were washed out. This weather event was large in scope and produced severe weather from Oklahoma and Texas, through the southeastern United States, then up the east coast to New York.
National Weather Service meteorologists surveyed damage in Blount County near Locust Fork and determined that it was consistent with an EF1 tornado, with maximum winds near 95 mph.||A tornado touched down just west of Tawbush Road, generally west-southwest of Locust Fork. After quickly intensifying to peak intensity of 95 mph, a broad corridor of trees were snapped and uprooted near three residences. No damage was observed at these locations outside of fallen limbs and debris. The tornado then tracked east with trees sporadically uprooted and snapped before it crossed a large wooded area just west of Highway 79. The tornado then briefly tracked near Highway 79 snapping and uprooting trees where some fell on at least two homes and one vehicle. Farther east, additional softwood trees were snapped and uprooted along Massey Road. Sporadic, and mostly minor tree damage was also noted along Pine Bluff Road and Spunky Holly Road. The tornado began to weaken as it crossed Highway 15 with mainly large limbs snapped in this area. The eastern-most damage was noted along Hollingsworth Road before the tornado finally dissipated.
National Weather Service meteorologists surveyed damage in Blount County, just west of Oneonta, and determined that it was consistent with an EF2 tornado, with maximum winds near 115 mph.||A tornado touched down near Moss Road and County Road 33. The tornado quickly intensified as it began to snap and uproot various trees near a farm, and also destroyed a farm shed. Numerous trees were uprooted as the tornado crossed Highway 33, before impacting two residences. It was here where the damage survey team found the most significant damage as one residence sustained moderate roof and siding damage, and another was completely swept off its foundation, moving nearly 60 feet to the north. Dozens of trees were also snapped and uprooted on these properties as the tornado tracked parallel to the highway in a northeast direction. The tornado crossed County Road 1 where another corridor of significant tree damage was observed. Just to the north, a shed was overturned and blown to the southeast. From here, the tornado continued northeast where structure damage was observed near Highway 33. Various farm buildings sustained significant damage and at least one residence sustained roof damage (winds estimated at 100 mph). Damage became more sporadic in nature and less severe northeast of this location, though another brief corridor of EF1 damage was observed near the intersection of Shady Lane and US Highway 231, where numerous trees were snapped and uprooted. After crossing Highway 231, the tornado continued northeast and approached Palisades Park before dissipating along Ebell Road.
National Weather Service meteorologists surveyed damage in northeastern Blount County near Sand Valley and determined that it was consistent with an EF1 tornado, with maximum winds near 90 mph.||A tornado touched down near the 3600 Block of County Road 42 in northeastern Blount County. Numerous trees were snapped and uprooted before the tornado impacted a farm property where structural damage occurred to at least three farm buildings, as well as a large silo. The tornado then tracked northeastward across an open pasture where additional trees were snapped and uprooted before dissipating in a nearby wooded area.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:07 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Apr 12, 2:56 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 12, 2:56 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 256 PM CDT Sun Apr 12 2020 .UPDATE... Long Term Discussion. && .SHORT TERM... /Updated at 0215 PM CDT Sun Apr 12 2020/ Mesoscale Update. The upper level trough is currently at a neutral tilt and was over Central Texas. Broad flat ridging was present to our east over the Carolinas. The primary surface low was located over Northern Oklahoma with a cold front extending to the south arcing eastward from Central Oklahoma through Central Texas. A secondary surface low was located across eastern Arkansas. The surface warm front has lifted north across much of the area with strong warm air advection and positive moisture advection occurring. Surface temperatures are now in the low 80s south with dew points around 70. The low-level jet continues to intensify with 50 kt winds now as low as 925 mb per the 18z sounding. The dynamics remain favorable with bulk shear values measured just over 60 kts and 0-1 km storm-relative helicity values computed remaining around 400 m2/s2. Thermodynamically, surface destabilization is underway from south to north. Convection has been more sparce now that the elevated mixed layer (EML) has streamed into the area aloft. This is allowing surface-based instability values to increase. This warm and dry layer will help act as a cap to limit convective development and allow for instability to build through time. The risk for tornadoes, including strong long-track tornadoes, will increase through the afternoon and into the evening hours as supercells may develop as the cap erodes with time as heights fall with the approaching upper trough and as shortwaves ripple over the area. Later this evening and tonight the forcing aloft will increase and a linear convective band is expected to push east across the area. Straight-line winds along with embedded tornadoes and the risk for hail will be present as the line of storms moves across the area. We will continue to provide mesoscale updates as we continue to analyze and gather additional observations and information. 05 .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 18Z TAF Discussion. A warm front is lifting northward across the area this afternoon with associated thunderstorm activity occurring across our northern terminals. Most of the activity during the afternoon should be limited by a low-level inversion with ceilings gradually rising into VFR criteria through the afternoon hours. However, an isolated shower or storm will remain possible through the early/mid afternoon at all terminals and may produce brief drops in flight conditions. Nearing 21-22Z, conditions will become more favorable for severe storms as a cold front begins tracking into the Lower MS Valley, initially across our western sites, but spreading eastward through the evening. Lower ceilings and visibilities will accompany the line of +TSRA as it passes through. Additionally, pressure gradient winds will increase this afternoon with southerly gusts up to 30-35kts outside of any thunderstorm activity. VFR conditions will return after midnight at all sites with winds becoming northwesterly, but an upstream reinforcing front may produce lowering ceilings around 14Z for our northern terminals with improvements expected beyond this forecast period. 86 && .FIRE WEATHER... Widespread rain and thunderstorms are expected today and tonight across Central Alabama. Winds will be gusty for much of the day, even outside thunderstorm activity. Drier weather builds in for most of the area on Monday before more rain showers lift into our southeastern areas Tuesday night into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 65 42 68 41 / 100 0 0 0 10 Anniston 59 69 44 70 44 / 100 0 0 0 10 Birmingham 58 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 63 76 49 76 49 / 100 10 0 10 40 Montgomery 64 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 341 AM CDT Sun Apr 12 2020 ALZ011>015-017>050-131145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 341 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama between 1 PM today and 2 AM Monday. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy today outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 5:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 3 N PARRISH 33.77N 87.28W
04/12/2020 WALKER AL AMATEUR RADIO
&&
MALLocal storm report, Apr 12, 5:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 2 E OAKMAN 33.72N 87.35W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN ON OAKMAN PARRISH ROAD.
&&
MALLocal storm report, Apr 12, 5:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM NON-TSTM WND DMG CLANTON 32.84N 86.63W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND CLANTON.
&&
MALLocal storm report, Apr 12, 5:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM NON-TSTM WND DMG VERBENA 32.75N 86.51W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND VERBENA.
&&
MALLocal storm report, Apr 12, 5:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 2 N GRAYSVILLE 33.65N 86.98W
04/12/2020 M65 MPH JEFFERSON AL PUBLIC
UAH MOBILE MESONET.
&&
MALLocal storm report, Apr 12, 5:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 2 E GORGAS STEAM PLANT 33.66N 87.16W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS
STEAM PLANT. POSSIBLE TORNADO.
&&
MALThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
10.8 hours before the tornado, 90 km from the path. April 12, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89264 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.1 K/km
Birmingham, AL (KBMX), 00:00Z
1.2 hours after it, 90 km from the path. April 13, 2020.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -55 J/kg
- Surface CAPE
- 1040 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
- 0-3 km lapse rate
- 5.6 K/km
The surface observations
Albertville (BFZ), 40 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Birmingham radar (KBMX), 91 km away, was scanning. The volume nearest the touchdown began at 22:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2020 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of April 12, 2020
72 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 12 | 1:03 AM CDT | EF1 | Crockett, TX | 5.6 | 250 | |||
| April 12 | 4:05 AM CDT | EF1 | McCulloch, TX | 5.1 | 300 | |||
| April 12 | 4:40 AM CDT | EF1 | Gillespie, TX | 11.6 | 150 | $100,000 | ||
| April 12 | 5:23 AM CDT | EF1 | Blanco, TX | 7.0 | 200 | 2 | $1.0 million | |
| April 12 | 6:05 AM CDT | EF0 | Limestone, TX | 0.2 | 50 | $5,000 | ||
| April 12 | 9:06 AM CDT | EF1 | Shelby, TX | 0.7 | 30 | |||
| April 12 | 9:08 AM CDT | EF1 | Harrison, TX | 10.6 | 100 | $150,000 | ||
| April 12 | 9:41 AM CDT | EF2 | De Soto Parish, LA | 9.1 | 400 | 1 | $1.0 million | |
| April 12 | 9:52 AM CDT | EF1 | Bossier Parish, LA | 0.4 | 125 | $150,000 | ||
| April 12 | 9:57 AM CDT | EF1 | De Soto Parish, LA | 6.7 | 300 | $25,000 | ||
| April 12 | 10:10 AM CDT | EF1 | Webster Parish, LA | 6.1 | 1,000 | $100,000 | ||
| April 12 | 10:30 AM CDT | EF1 | Bienville Parish, LA | 1.6 | 400 | |||
| April 12 | 10:39 AM CDT | EF1 | Bienville Parish, LA | 0.8 | 75 | $200,000 | ||
| April 12 | 11:36 AM CDT | EF3 | Ouachita Parish, LA | 8.0 | 300 | $250 million | ||
| April 12 | 11:39 AM CDT | EF3 | Ouachita Parish, LA | 2.6 | 400 | $750,000 | ||
| April 12 | 11:46 AM CDT | EF1 | Ouachita Parish, LA | 1.1 | 50 | $25,000 | ||
| April 12 | 12:02 PM CDT | EF1 | Morehouse Parish, LA | 3.0 | 200 | $20,000 | ||
| April 12 | 12:10 PM CDT | EF2 | West Carroll Parish, LA | 9.5 | 700 | $36,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 4.7 | 150 | $12,000 | ||
| April 12 | 12:11 PM CDT | EF1 | Richland Parish, LA | 7.5 | 700 | $26,000 | ||
| April 12 | 12:41 PM CDT | EF0 | East Carroll Parish, LA | 1.2 | 170 | $75,000 | ||
| April 12 | 1:00 PM CDT | EF1 | Sharkey, MS | 6.0 | 200 | $15,000 | ||
| April 12 | 1:17 PM CDT | EF1 | Humphreys, MS | 4.1 | 440 | $50,000 | ||
| April 12 | 1:22 PM CDT | EF2 | Yazoo, MS | 7.4 | 250 | $150,000 | ||
| April 12 | 1:46 PM CDT | EF0 | Holmes, MS | 2.3 | 50 | $40,000 | ||
| April 12 | 2:06 PM CDT | EF1 | Attala, MS | 2.5 | 500 | $35,000 | ||
| April 12 | 2:47 PM CDT | EF0 | Choctaw, MS | 3.0 | 150 | $9,000 | ||
| April 12 | 3:30 PM CDT | EF2 | Noxubee, MS | 8.5 | 1,100 | $150,000 | ||
| April 12 | 3:38 PM CDT | EF4 | Hope–Bassfield tornado, MS | 22.1 | 1,936 | 4 | 3 | $2.8 million |
| April 12 | 3:42 PM CDT | EF1 | Noxubee, MS | 3.9 | 375 | $20,000 | ||
| April 12 | 4:01 PM CDT | EF0 | Pickens, AL | 1.5 | 200 | |||
| April 12 | 4:12 PM CDT | EF4 | Bassfield–Soso tornado, MS | 67.4 | 3,960 | 7 | 98 | $62 million |
| April 12 | 4:18 PM CDT | EF0 | Pickens, AL | 5.5 | 300 | |||
| April 12 | 4:34 PM CDT | EF0 | Fayette, AL | 1.8 | 350 | |||
| April 12 | 4:36 PM CDT | EF3 | Lawrence, MS | 83.2 | 2,041 | 2 | $18 million | |
| April 12 | 4:41 PM CDT | EF1 | Fayette, AL | 6.1 | 600 | |||
| April 12 | 5:04 PM CDT | EF1 | Walker, AL | 9.0 | 950 | |||
| April 12 | 5:14 PM CDT | EF2 | Jefferson, AL | 6.9 | 940 | |||
| April 12 | 5:22 PM CDT | EF2 | Clarke, MS | 14.3 | 300 | 2 | $250,000 | |
| April 12 | 5:44 PM CDT | EF0 | Blount, AL | 0.5 | 125 | |||
| April 12 | 5:47 PM CDT | EF1 | Blount, AL | 3.8 | 225 | |||
| April 12 | 5:47 PM CDT | EF1 | Lauderdale, MS | 2.9 | 300 | $50,000 | ||
| April 12 | 6:04 PM CDT | EF1 | Blount, AL | 0.8 | 115 | |||
| April 12 | 6:08 PM CDT | EF1 | Etowah, AL | 5.5 | 525 | |||
| April 12 | 6:10 PM CDT | EF2 | Blount, AL | 21.7 | 440 | 3 | ||
| April 12 | 6:10 PM CDT | EF1 | Jasper, MS | 8.9 | 985 | $30,000 | ||
| April 12 | 6:14 PM CDT | EF2 | Etowah, AL | 12.2 | 875 | |||
| April 12 | 8:15 PM EDT | EF2 | Chattooga, GA | 14.7 | 800 | $400,000 | ||
| April 12 | 8:12 PM CDT | EF1 | Walker, AL | 2.9 | 1,000 | 3 | ||
| April 12 | 8:33 PM CDT | EF1 | Tuscaloosa, AL | 9.9 | 230 | |||
| April 12 | 9:45 PM EDT | EF2 | Murray, GA | 8.9 | 860 | 8 | 24 | $500,000 |
| April 12 | 8:51 PM CDT | EF1 | Cullman, AL | 3.0 | 200 | |||
| April 12 | 9:00 PM CDT | EF1 | Cullman, AL | 5.4 | 300 | |||
| April 12 | 9:03 PM CDT | EF1 | Choctaw, AL | 0.4 | 100 | |||
| April 12 | 9:11 PM CDT | EF1 | Cullman, AL | 0.3 | 70 | |||
| April 12 | 9:12 PM CDT | EF2 | Cullman, AL | 2.5 | 350 | |||
| April 12 | 9:16 PM CDT | EF1 | Clarke, AL | 0.8 | 100 | |||
| April 12 | 9:27 PM CDT | EF1 | Marshall, AL | 5.0 | 200 | |||
| April 12 | 9:41 PM CDT | EF1 | Marengo, AL | 8.1 | 1,000 | |||
| April 12 | 9:50 PM CDT | EF1 | Dade, AL to GA | 7.5 | 350 | $700,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.